| Model Number |
VLOCA006L |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant medical product: 173016, 173016 endo stitch instrument (lot#j4f3750ey) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy, half of the needle fell into the patient's cavity while closing the vaginal cuff.The component was successfully retrieved with a grasper.Additionally, the device was difficult to unload.To resolve the issue and complete the procedure, another device was used.There was no patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the needle was returned loaded in an instrument and was removed for further inspection.The needle was broken at the swage and suture material was observed within the damaged swage.It was reported that the needle fell into the patient's cavity and the device was difficult to unload.The reported issues were confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.